Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 5, NWS Jackson, MS

February 26, 200810 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Feb 26, 2008, 4:27 AM CST for 10 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 4:27 AM CST (10:27 UTC)
Expired
Feb 26, 2008, 12:33 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 21 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 261027
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST TUE FEB 26 2008

...A WIND ADVISORY HAS BEEN ISSUED FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THROUGH 6 PM CST TODAY...

...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE REMAINDER OF
MISSISSIPPI THROUGH 6 PM CST TODAY...

.A STRONG COLD FRONT WILL EXIT SOUTHEAST MISSISSIPPI THIS MORNING.
THE GRADIENT OF PRESSURE PRODUCED BY AN INTENSE HIGH PRESSURE RIDGE
BUILDING TO OUR WEST AND THE EXITING LOW PRESSURE SYSTEM TO OUR EAST
WILL RESULT IN GUSTY NORTHWEST WIND ACROSS THE ARKLAMISS TODAY.

LAZ023>026-MSZ047-053-059-060-261830-
/O.CAN.KJAN.LW.Y.0012.080226T1200Z-080227T0000Z/
/O.NEW.KJAN.WI.Y.0005.080226T1027Z-080227T0000Z/
FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-
INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
427 AM CST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE
REGION. SUSTAINED WIND SPEEDS OF 25 MPH CAN BE EXPECTED WITH
OCCASIONAL GUSTS TO 40 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY
DIMINISH DURING THE LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED WITH
OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040-041-261830-
/O.CAN.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/
/O.NEW.KJAN.WI.Y.0005.080226T1027Z-080227T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
427 AM CST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE
REGION. SUSTAINED WIND SPEEDS OF 25 MPH CAN BE EXPECTED WITH
OCCASIONAL GUSTS TO 40 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY
DIMINISH DURING THE LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED WITH
OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ026>033-036>039-042>046-048>052-054>058-061>066-072>074-261830-
/O.EXT.KJAN.LW.Y.0012.080226T1015Z-080227T0000Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
427 AM CST TUE FEB 26 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE
REGION. SUSTAINED WIND SPEEDS OF 20 MPH CAN BE EXPECTED WITH
OCCASIONAL GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY
DIMINISH DURING THE LATE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ025-261830-
/O.CON.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/
LEFLORE-
INCLUDING THE CITY OF...GREENWOOD
427 AM CST TUE FEB 26 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE
REGION. SUSTAINED WIND SPEEDS OF 20 MPH CAN BE EXPECTED WITH
OCCASIONAL GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY
DIMINISH DURING THE LATE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
03
1 follow-up statement
000 
WWUS74 KJAN 261833
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CST TUE FEB 26 2008

.A STRONG COLD FRONT LAST NIGHT HAS BROUGHT GUSTY NORTHWEST WINDS TO
OUR REGION AS A HIGH PRESSURE RIDGE BUILDING TO OUR WEST SENDS MUCH
COLDER AND DRIER AIR INTO THE ARKLAMISS.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-053-059-060-270000-
/O.CAN.KJAN.WI.Y.0005.000000T0000Z-080227T0000Z/
/O.EXA.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENVILLE...BELZONI...
ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...VICKSBURG...
PORT GIBSON...FAYETTE...NATCHEZ
1233 PM CST TUE FEB 26 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS DOWNGRADED THE WIND
ADVISORY TO A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

SUSTAINED WIND SPEEDS OF 20 TO 25 MPH CAN BE EXPECTED WITH OCCASIONAL
GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING
THE EARLY EVENING AS THE HIGH PRESSURE RIDGE IN THE PLAINS MOVES
CLOSER TO THE LOWER MISSISSIPPI VALLEY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ025>033-036>039-042>046-048>052-054>058-061>066-072>074-270000-
/O.CON.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...YAZOO CITY...
RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1233 PM CST TUE FEB 26 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. SUSTAINED WINDS OF AROUND 20 MPH WILL CONTINUE WITH GUSTS
TO NEAR 30 MPH AT TIMES. WIND SPEEDS WILL GRADUALLY DIMINISH DURING
THE EARLY EVENING AS THE HIGH PRESSURE RIDGE IN THE PLAINS MOVES
CLOSER TO THE LOWER MISSISSIPPI VALLEY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:58 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 26, 12:58 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CST TUE FEB 26 2008

.DISCUSSION...UPDATED FORECAST TO ADD SVR TSTM WATCH NO. 76 FOR MOST
AREAS EAST OF NATCHEZ TRACE THRU 6AM.
&&

.PREV DISCUSSION...
UPDATE: 00Z LCH/JAN RAOBS SHOW THE CAPPING INVERSION IS STRONG AS
EXPECTED OVER THE SYSTEM WARM SECTOR. DEEP CONVECTION BREAKING OUT
OVER THE ARKLATEX REGION WILL STRUGGLE MIGHTILY IF IT RACES TOO FAR
EAST OF STRONGER FORCING AND THE BETTER INSTABILITY AXIS...AND
RECENT RADAR TRENDS OF DYING EWD-MOVING SUPERCELL CROSSING NC LA
CONFIRM THIS. HOWEVER...PROGRESSIVE NATURE OF THE TROUGH WILL ALLOW
BETTER FORCING/INSTABILITY TO REACH NORTHWEST PORTIONS OF THE AREA
BEFORE 11 PM AND THERE ARE NO CHANGES TO SVR WEATHER THINKING FROM
PREVIOUS FORECAST. OTHERWISE...JUST MADE MINOR ADJUSTMENTS TO FIT IN
CURRENT TEMP/CLOUD/WIND OBSERVATIONAL TRENDS. THE UPDATED AVIATION
FORECAST DISCUSSION IS BELOW. /EC/

PREVIOUS DISCUSSION...A MUCH MORE PLEASANT AND MILD AFTERNOON HAS
BEEN ENJOYED BY ALL ACROSS THE ARKLAMISS TODAY. INCREASING SOUTHERLY
FLOW DEVELOPING AHEAD OF A POTENT STORM SYSTEM HAS SCOURED OUT THE
MOIST INVERSIONS JUST ABOVE GROUND THAT HAVE BEEN THE CAUSE OF THE
COOL AND CLOUDY CONDITIONS AROUND THE ARKLAMISS THE PAST FEW DAYS.
LATEST SATELLITE IMAGERY SHOWS THAT THIS SOUTHERLY FLOW HAS TAPPED
INTO A GULF MOISTURE FEED THIS AFTERNOON WITH LOWER STRATUS CLOUDS
JUST OFF TO OUR SOUTHWEST RIGHT NOW INDICATIVE OF A MODIFIED
MARITIME GULF AIR MASS BEING BROUGHT INLAND. SOME MODELS YESTERDAY
PROGGED RATHER STRONG MOISTURE RETURN (AS IS NOW BEING OBSERVED).
THIS DEVELOPMENT DEFINITELY INCREASES THE CHANCES FOR ACTIVE WEATHER
ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE TONIGHT AS THE
MENTIONED POTENT UPPER LEVEL DISTURBANCE PUSHES EAST FROM THE
PLAINS.

LATEST THINKING IS THAT UPPER LEVEL DYNAMICS, ATMOSPHERIC FORCING,
AND WIND SHEAR ASSOCIATED WITH THIS SYSTEM WILL BE MORE THAN
SUFFICIENT FOR THE PRODUCTION OF SEVERE STORMS. HOWEVER...THERMAL
CAPPING AND QUESTION MARKS ABOUT INSTABILITY ARE THE BIG DETRIMENTS
TO SEVERE WEATHER PRODUCTION. CONS FOR SEVERE WEATHER STAND
THE HIGHEST CHANCE OF BEING NEGATED IN FAR NORTHWEST AND WESTERN
ZONES THIS EVENING WHERE ANY STORMS WILL HAVE THE POTENTIAL FOR
HAIL...HIGH WINDS...AND EVEN TORNADOES. LATER IN THE NIGHT LOW LEVEL
INSTABILITY SHOULD DECREASE AS ACTIVITY MOVES FURTHER EAST INTO
SOMEWHAT COOLER TEMPERATURES AT THE SURFACE. SEVERE WEATHER IS STILL
POSSIBLE ALL THE WAY EAST THROUGH NORTHEAST AND SOUTH-CENTRAL
MISSISSIPPI, BUT POTENTIAL REALLY DROPS UP VERY LATE TONIGHT WHEN
ACTIVITY APPROACHES FAR SOUTHEAST MISSISSIPPI. NOW IT APPEARS UPPER
LEVEL FORCING WILL BE STRONG ENOUGH TO ENSURE ALMOST EVERYONE FROM
THE I-20 CORRIDOR NORTHWARD AT LEAST GETS WET...WITH CHANCES OF
RECEIVING PRECIP MORE QUESTIONABLE TOWARD THE FAR SOUTH END OF THE
FORECAST AREA.

A POTENT COLD FRONT MOVING THROUGH THE AREA WILL BE THE BACK EDGE OF
THUNDERSTORM POTENTIAL...MOVING OUT OF FAR EASTERN ZONES JUST AFTER
DAYBREAK. SOME CLEARING COULD TAKE PLACE AS THE FRONT MOVES
OUT...BUT MORE LOW CLOUDS SHOULD MOVE BACK IN LATER IN THE DAY FROM
THE NORTH AS STRONG COLD AIR ADVECTION TAKES PLACE. THE BOTTOM EDGE
OF A LARGER UPPER LEVEL TROUGH EXPECTED TO PASS ACROSS NORTHERN
ZONES SHOULD SQUEEZE OUT A FEW LIGHT SHOWERS OR PATCHES OF DRIZZLE
LATER TOMORROW WITH EVEN A FEW INSIGNIFICANT FLURRIES POSSIBLE
AROUND THE GOLDEN TRIANGLE TOMORROW NIGHT WHEN COLD AIR FINALLY
POURS IN.

TOMORROW WILL SPELL THE BEGINNING OF A RATHER CHILLY PERIOD THAT
SHOULD LAST THROUGH WEDNESDAY NIGHT AS TEMPERATURES GENERALLY RUN
SOME 10 TO 15 DEGREES BELOW NORMAL. MODIFICATION WILL START ON
THURSDAY...BUT TRULY MILD WEATHER MAY NOT RETURN AGAIN UNTIL THIS
WEEKEND.

THE REST OF THE FORECAST HAS BEEN UNCHANGED AND I ATTACHED PORTIONS
OF THOSE DISCUSSIONS DEALING WITH LATE IN THE WEEK AND INTO THE
WEEKEND:

PREVIOUS DISCUSSION...THE SURFACE HIGH SHIFTS EAST OF THE FORECAST
AREA BY SUNRISE THURSDAY AND LIGHT WARM AIR ADVECTION DEVELOPS
DURING THE DAY. RAIN CHANCES INCREASE BY THE END OF THE WORK WEEK
WHEN MOISTURE INCREASES AHEAD OF AN APPROACHING SURFACE TROUGH. A
HEALTHY SHORTWAVE SHIFTS ACROSS THE AREA FRIDAY AFTERNOON. LOWER
LAYERS OF THE ATMOSPHERE REMAIN RELATIVELY STABLE SUGGESTING
ELEVATED CONVECTION FOR FRI FOR NOW. FORECAST SOUNDINGS ALSO SUGGEST
A WEAK CAP FOR MOST OF THE DAY.

THE AIR MASS DRIES QUICKLY FRIDAY NIGHT IN THE WAKE OF THE UPPER
WAVE. THE SURFACE TROUGH WASHES OUT AS IT DRIFTS SWD. ENSEMBLE
MEMBERS SHOW A PRETTY WIDE RANGE FOR POPS INTO SATURDAY. WILL FOLLOW
GFS FOR NOW AND LEAVE WEEKEND DRY. WILL SEE BACKING UPPER FLOW AND
INCREASING WARM AIR ADVECTION BY SUNDAY AS A NEGATIVELY TILTED WAVE
DIGS INTO ERN TX./03/

&&

.AVIATION...WARM ADVECTION MVFR STRATUS DECK ASSOC WITH NWD SURGE OF
RICHER GULF BOUNDARY LAYER HAS INVADED MUCH OF CNTRL SRN MS THIS
EVNG AND HAVE UPDATED MEI/HBG TO REFLECT THIS TREND...BUT IT APPEARS
THAT THE LOWER CIGS WILL BE TRANSIENT. ALL ELSE IS GENERALLY ON
TRACK: /EC/

WILL BRING IN MVFR/IFR CIGS/VIS TO WESTERN SITES WITH CB AHEAD OF
FRONT AFTER 03Z...WITH TSRA EAST BY 06-08Z. EXPECT PERIODS OF TSRA
OVERNIGHT TO TEMPORARILY DROP CONDITIONS TO LIFR AS FRONT
PASSES...BEFORE BREEZY POST-FRONTAL NORTHWEST FLOW ENTERS WEST AFTER
12Z AND CIGS/VIS LIFT TO VFR /BB/.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR MSZ018-019-
     025-034-035-040-041.

LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR LAZ023>026.

     LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR LAZ007>009-
     015-016.

AR...LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 25, 3:58 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST MON FEB 25 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
262200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
358 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS FOR TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA WITH THE FOCUS MAINLY ON THE NORTHWEST HALF
BETWEEN 9 PM AND 3 AM. THE GREATEST RISK FOR LARGE HAIL UP TO GOLF
BALLS...DAMAGING WINDS UP TO 70 MPH AND A FEW TORNADOES IS DEFINED
BY THE AREA ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THE
STORMS SHOULD TEND TO BECOME LESS NUMEROUS AS THEY MOVE FARTHER EAST
EARLY TUESDAY MORNING.

THE SEVERE STORMS WILL BE POSSIBLE AS A VERY STRONG UPPER DISTURBANCE
MOVES OUT OF THE PLAINS PUSHING A STRONG SURFACE COLD FRONT INTO THE
LOWER MISSISSIPPI VALLEY. THE FRONT SHOULD TRIGGER A BROKEN LINE OF
THUNDERSTORMS BUT THE AIR MASS AHEAD OF THE FRONT IS FORECAST TO
REMAIN CAPPED BY A WARM LAYER OF AIR ALOFT UNTIL AFTER MIDNIGHT. IF
STORMS DEVELOP JUST AHEAD OF THE LINE...SUPERCELLS ARE LIKELY IN THE
VERY STRONG SHEAR ENVIRONMENT. LARGE HAIL AND DAMAGING WINDS APPEAR TO
BE THE MAIN RISK ALTHOUGH TORNADOES CANNOT BE RULED OUT.

THE LINE OF STORMS WILL TRAVEL FROM THE NORTHWEST DELTA TO THE NATCHEZ
TRACE CORRIDOR BETWEEN 9 PM AND 2 AM AND THE LINE WILL PUSH SOUTHEAST
OF THE NATCHEZ TRACE BETWEEN 2 AM AND 5 AM. THE LINE IS EXPECTED TO
WEAKEN AND IT MOVES SOUTHEAST OF THE NATCHEZ TRACE AFTER MIDNIGHT
INTO A SOMEWHAT MORE STABLE AIR MASS. THE STORMS SHOULD COMPLETELY
EXIT SOUTHEAST MISSISSIPPI BEFORE 8 AM TUESDAY.

AS THE COLDER AIR RUSHES IN TUESDAY...NORTHWEST WINDS WILL INCREASE
AND BECOME GUSTY TO BETWEEN 20 AND 30 MPH. A LAKE WIND ADVISORY WILL
BE IN EFFECT FOR MOST LOCATIONS TUESDAY BEFORE THE WINDS DIE DOWN
TUESDAY EVENING FROM THE NORTH AT 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR SEVERAL HOURS LATE TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED FROM TUESDAY AFTERNOON
THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Feb 26, 1:46 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CST TUE FEB 26 2008

LAZ025-MSZ047-053-260815-
TENSAS LA-CLAIBORNE MS-WARREN MS-
146 AM CST TUE FEB 26 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NEWELLTON AT 146 AM
CST...MOVING EAST AT 70 MPH.

PEOPLE IN CLAIBORNE...TENSAS AND WARREN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

EEC
Local storm report, Feb 26, 2:37 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             HARRISONBURG            31.77N 91.82W
02/26/2008  E0.75 INCH       CATAHOULA          LA   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY CATAHOULA S.O.

&&

BURSE
Local storm report, Feb 26, 3:46 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     2 WSW WESSON            31.69N 90.43W
02/26/2008                   LINCOLN            MS   LAW ENFORCEMENT

            TREE DOWN NEAR MILE MARKER 48 ON THE NORTHBOUND LANES OF
            INTERSTATE 55.

&&

HAMRICK
Special weather statement, Feb 26, 3:50 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CST TUE FEB 26 2008

MSZ062>064-072-261020-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
350 AM CST TUE FEB 26 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RUTH AT 350 AM CST...MOVING EAST
AT 65 MPH.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE...LINCOLN AND MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, Feb 26, 3:57 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     WESSON                  31.70N 90.40W
02/26/2008                   COPIAH             MS   LAW ENFORCEMENT

            TREE DOWN NEAR MILE MARKER 49 ON THE NORTHBOUND LANES OF
            INTERSTATE 55.

&&

HAMRICK
Local storm report, Feb 26, 4:15 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             MIZE                    31.87N 89.55W
02/26/2008  E0.88 INCH       SMITH              MS   PUBLIC

            DIME TO NICKEL SIZED HAIL WAS REPORTED.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:58 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington34 min
Feb 26, 1:01 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo29 min
Feb 26, 1:28 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery32 min
Feb 26, 1:56 AM CSTSevere Thunderstorm WarningJANAdams34 min
Feb 26, 2:10 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren35 min
Feb 26, 2:28 AM CSTSevere Thunderstorm WarningJANAdams30 min
Feb 26, 2:29 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln46 min
Feb 26, 3:07 AM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson38 min
Feb 26, 4:09 AM CSTSevere Thunderstorm WarningJANJasper, Smith36 min
Feb 26, 4:17 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis28 min
Feb 26, 4:34 AM CSTSevere Thunderstorm WarningJANJones26 min
Feb 26, 1:35 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas25 min
Feb 25, 11:01 PM CSTSevere Thunderstorm WarningJANAshley, Chicot44 min

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.